My nurse for my doctor says they dont do any more EKG's after the 1st two if both come back normal with no problems. From what I read on Tasigna, if your dose changes, do a EKG to make sure no problems with QT and monitor periodically..Any advice on this?
How often are EKG's done on Tasigna?
Posted 11 January 2011 - 09:58 PM
Your Doc's position on this sounds reasonable. If you don't start out with a long QT before starting Tasigna, you likely will not have any issues. As far as I can find, there has not been a death attributed to the QT issue since Tasigna was approved by the FDA.
Posted 12 January 2011 - 01:40 PM
I've been on Tasigna 16 months (800mg/day) and my regular cardio visits are every three months and get an EKG & ECG at that time. Interesting that just yesterday I went to my PCP because of increased light headedness. He contacted my Cardio & Onc. immediately and ran an EKG. My QT prolongation is fine but we still don't know the reason for being lightheaded. Hopefully the blood work today can help diagnose it but it is a relief to know it's not QT related.
I have cancer but it doesn't have me
Posted 12 January 2011 - 02:02 PM
My doctor did not do a baseline because of my age (which I am now regretting as I think most people know). I am hoping to have another one done in a few months - just to make sure no additional changes.
Woof - can you let me know what tests they ran for you....that has been one of my problems recently. I felt ok (except for really tired) until about 6 weeks ago when I started feeling really not right. Couldn't really say what it was but got progressively worse. Talking to the nurse, its just the tasigna working through the system...it will go away. But its only been getting worse to the point that I am now. I got my electrolytes test done today...but the lightheadedness is there along with some heart feelings.
Posted 12 January 2011 - 07:08 PM
My spouse asked his physician to do the test because when he was put on Tasigna the instructions said to do so. The dr. did not ask for it to be done. We did. That to me is a shame. Don't they read the med's they put people on. Anyway, Gleevec didn't work after 6 months and now it's Tasigna. He was at 800mg and a few months on it he came down with pancreatis and the beginning of an irritaton in the stomach which could be the beginning of an ulcer. I can understand why, you take that super strong med on an empty stomach and it just seems like it would eat a whole in your stomach. Now it's 400mg. His skin is extremely dry, he has lost the hair on his body. Is there any one out there tht can let us know that they too have this going on?
It's scary because most people work well with the Gleevec. Please, someone on Tasigna please comment back. It' is a very lonely place when you have no one to talk to. God Bless you all.
Posted 12 January 2011 - 07:26 PM
I have been on Tasigna now for 2 weeks and just went up to my regular dose of 300mg 2x per day on Monday. My blood work continues to look amazing (had my appt today) and no problems with my liver, billrubuin, etc....I was on Gleevec for almost 3 months when I was diagnosed on 10/6/10 but had to taken off Gleevec for a total of 3 weeks due to low blood counts and getting a platelet transfusion.
Since I have been on Tasigna, my counts are great so far, only side effects have been itching on my skin and scalp but has been taking care of with a combination of taking clairtin, using aveeno body wash, and my head and shoulders have aided in keping my side effects minimal or not feeling them at all throughout periods of the day.
The only reason Tasigna is being taking on an empty stomach is food can possibly increase the intensity of the drug in your system. As Trey has explained on here, the qt prolongation is truly not a concern with this drug. I haven't had any hair fall out and like with most TKI drugs, we all will experience some sort of side effects somewhere along the line and have these side effects for a short period of time or for awhile.
My skin also is dry and have been using aveeno body lotion to keep my face, arms, and feet, and back moisturized since those seem to be the problem areas. I hope this posting is somewhat of help. Trust me, I was not happy to be on Tasigna but after seeing 2 weeks of awesome results thus far, I am willing to stick with Tasigna for as long as it continues to work and doesn't create any other additional problems..
My doctor (1 of 2) is on the panel for the NCCN Treatment Guidelines and treats numerous people on Tasigna and nobody has had any problems related to QT and have all responded well when they were unable to fully tolerate Gleevec. I did my EKG's before starting and after and everything was checked and confirmed by a cardiologist to shoe heart was in great working condition and no qt problems. (My qt/qtc was 390/398).....
Posted 12 January 2011 - 08:25 PM
Hey janner- They did an EKG and this morning had blood drawn for a complete blood chemistry test. Of course I don't have the results yet and really don't expect the tests to reveal the cause of lightheadedness. I have a good friend that is an ENT Dr. & discussed it with him today but he pretty well ruled out inner ear problems. So until they can decide what is causing it, guess I'll be on a head spinning trip. For now I'm taking Dramamine to kinda help.
I have cancer but it doesn't have me
Posted 12 January 2011 - 09:53 PM
I have been on 800 mg of Tasigna since being diagnosed in July 2010 and have had 3 ekgs. I went to my last appointment this past Monday and didnt have to have one. I am on a study for Tasigna with MDA and have to go every 3 months for the first year. I had a choice of taking Gleevec but recent studies showed that Tasinga worked better with fewer side effects. Besides a little scalp itch in the beginning and some fatigue, I am doing good. My numbers are great too.
Posted 13 January 2011 - 06:55 PM
I've been on Tasigna for about 10 months. Originally my Dr. did more frequent EKG but I can't remember how often. Now I'm getting them done once every 3 months just before I see my Dr. All my EKGs have been fine but it is nice to know that they are being monitored.
Posted 13 January 2011 - 08:53 PM
I just know that if I were taking Tasigna, I would eat a couple plain crackers before taking it. I won't take any pill on an empty stomach. The lawyers know that they cannot control someone enough to prevent them from eating something (grapefruit, high fat meal, whatever) that might make the Tasigna dosage act like a higher dosage in the blood, so they tell everyone not to eat anything with Tasigna, even if someone is not taking the max dosage. But some small buffer like a couple crackers would help, not hurt, in my humble opinion.
Posted 14 January 2011 - 11:32 AM
I have been on Tasigna for over 3 years now and I had about 6 ECG's done when I first started as I was in a trial and that was protocal for that. Since then I have not had any done. I take 400MG twice daily.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users